Nevada, 2013Heat in Nevada, August 1 to 2, 2013
August 1 to 2, 2013 · NWS VEF · 1 event in 1 county or zone
Two people died in Clark County of heat related causes. High temperatures were 104 to 106 degrees.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 2
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Two people died in Clark County of heat related causes. High temperatures were 104 to 106 degrees.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Jul 31, 8:05 PM PST, 3 hours 55 minutes earlier.
Area forecast discussion, Jul 31, 8:05 PM PST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
905 PM PDT WED JUL 31 2013
.SYNOPSIS...A DRY SOUTHWEST FLOW IS EXPECTED OVER MOST OF THE REGION
THROUGH THE REMAINDER OF THE WEEK AND INTO THE WEEKEND WITH MOSTLY
CLEAR SKIES AND NEAR NORMAL TEMPERATURES. THE EXCEPTION WILL BE
MOHAVE COUNTY WHERE A MORE SOUTHERLY FLOW WILL KEEP MOISTURE AND A
SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS IN PLACE ACROSS
THE EASTERN PART OF THE COUNTY.
&&
.UPDATE...LATEST SATELLITE A RADAR IMAGERY SHOWED ONGOING CONVECTION
NEAR FLAGSTAFF AND OTHER PARTS OF EASTERN ARIZONA...WITH JUST A FEW
MID/HIGH CLOUDS DRIFTING OVER OUR FORECAST AREA ASSOCIATED WITH WEAK
NORTHERLY MOISTURE ADVECTION. ANY FORCING MECHANISMS ARE EXPECTED TO
REMAIN WELL TO THE EAST AND A QUIET NIGHT IS ANTICIPATED. THE MAIN
FORECAST CONCERN WILL BE WHETHER ANY LINGERING MOISTURE WILL PROVIDE
ENOUGH FUEL FOR CONVECTION TOMORROW AS DRIER SOUTHWEST FLOW IS
FORECAST TO ENVELOP THE ENTIRE CWA.
&&
.AVIATION...FOR MCCARRAN...TYPICAL NIGHT TIME DRAINAGE WINDS
OVERNIGHT INTO EARLY THURSDAY...STRONGER SOUTH/SOUTHWEST WINDS ARE
EXPECTED TO DEVELOP THURSDAY AFTERNOON AT 15-20 KTS AND GUSTS 25-30
KTS POSSIBLE. A FEW HIGH CLOUDS MAY DRIFT OVER THE AREA AT
TIMES...AS WELL AS A FEW CUMULUS CLOUDS AROUND 15K FEET OVER THE
MOUNTAINS DURING THE AFTERNOON.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...ISOLATED THUNDERSTORMS POSSIBLE OVER EASTERN MOHAVE
COUNTY ARIZONA AGAIN THURSDAY AFTERNOON. OTHERWISE FEW-SCT CLOUDS
12-14K FEET. TYPICAL NIGHT TIME DRAINAGE WINDS OVERNIGHT...STRONGER
SOUTH/SOUTHWEST WINDS ARE EXPECTED THURSDAY AFTERNOON 15-25 KTS WITH
LOCAL GUSTS TO 35 KTS.
&&
.PREV DISCUSSION...
ISSUED 237 PM PDT WED JUL 31 2013
.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...SATELLITE SHOWED A
DECENT AMOUNT OF CUMULUS OVER MOHAVE COUNTY THIS AFTERNOON AND
MODELS INDICATE THERE IS STILL A SLIGHT CHANCE OF THUNDERSTORMS
THROUGH THIS EVENING ACROSS EASTERN PORTIONS OF THE COUNTY. NOT MUCH
CHANGE IN THE PATTERN FOR THURSDAY THROUGH FRIDAY AS MODELS CONTINUE
TO INDICATE SOME MOISTURE AND INSTABILITY LINGERING OVER EASTERN
MOHAVE COUNTY WITH DRY SOUTHWEST FLOW ELSEWHERE. REALLY NOT EVEN
THAT CONFIDENT THERE WILL BE MUCH ACTIVITY OVER MOHAVE COUNTY BUT
STILL WORTH MENTIONING A CHANCE OR SLIGHT CHANCE EACH AFTERNOON AND
EVENING. TEMPERATURES IN THE SHORT TERM WILL BE CLOSE TO NORMAL.
.LONG TERM...SATURDAY THROUGH WEDNESDAY...VERY LITTLE CHANGE WAS
NEEDED IN THE LONG TERM FORECAST AS THE MODELS CONTINUE IN GOOD
AGREEMENT FOR THE SATURDAY THROUGH WEDNESDAY TIME FRAME. A TROUGH
OVER THE PACNW SHIFTS TO THE NORTHEAST...BUT A WEAK CUT-OFF
LOW/TROUGH REMAINS OFF/OVER THE NORTHERN CALIFORNIA COAST THROUGH
WEDNESDAY. THIS COMBINED WITH A RIDGE OF HIGH PRESSURE REMAINING
OVER THE TEXAS/NEW MEXICO AREA WILL KEEP GENERALLY DRY SOUTHWEST
FLOW ACROSS THE WESTERN TWO THIRDS OF THE CWA THROUGH THE PERIOD.
HOWEVER MOISTURE WILL CONTINUE TO FLOW AROUND THE RIDGE AND INTO
MOHAVE COUNTY DURING THE PERIOD FOR ISOLATED POSSIBLY SCATTERED
AFTERNOON/EVENING THUNDERSTORMS. THERE MAY BE A SLIGHT WEST AND
NORTH PUSH OF MOISTURE ON MONDAY AND TUESDAY...AS BOTH THE GFS/ECMWF
HINT AT A WEAK EASTERLY WAVE MOVING ACROSS THE AREA. THUS BUMPED
POPS UP SLIGHTLY FOR THIS PERIOD AND EXPANDED SLIGHT CHANCE INTO THE
MOUNTAINS OF CLARK/LINCOLN COUNTIES. WITH THE POTENTIAL OF
ADDITIONAL MOISTURE...TRENDED AFTERNOON TEMPERATURES DOWN A DEGREE
OR TWO FOR NEXT WEEK...ESPECIALLY OVER THE EASTERN SECTION...
RESULTING IN TEMPERATURES BEING NEAR NORMAL THROUGH THE PERIOD.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&
UPDATE...WOLCOTT
PREV DISCUSSION...HARRISON/JENSEN
FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:
HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Jul 31, 1:37 AM PST, 22 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
237 AM PDT WED JUL 31 2013
AZZ001-003-010700-
NORTHWEST PLATEAU-NORTHWEST DESERTS-
237 AM MST WED JUL 31 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA.
.DAY ONE...TODAY AND TONIGHT
A SLIGHT CHANCE OF THUNDERSTORMS EXISTS THIS AFTERNOON OVER EASTERN
MOHAVE COUNTY. THE PRIMARY HAZARDS WITH ANY THUNDERSTORM THAT
DEVELOPS WILL BE STRONG WIND GUSTS AND LIGHTNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A SLIGHT
CHANCE OF THUNDERSTORMS EXISTS EACH DAY OVER EASTERN MOHAVE COUNTY
DURING THE PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AZZ002-036-CAZ519>527-NVZ014>022-010700-
LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA-
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
237 AM PDT WED JUL 31 2013 /237 AM MST WED JUL 31 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
JA
Heat, Las Vegas Valley
- When
- August 1, 12:00 AM PST to August 2, 11:59 PM PST
- Where
- Las Vegas Valley forecast zone
- Deaths
- 1 direct, 1 indirect
- Reported by
- County Official
- Coordinates
- 36.215, -115.014 (the zone’s center; the record gives no point)
Two people died in the Las Vegas area of heat related causes.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Iowa, August 1 to 31, 2013$945 million · 45 events
- Hail and Damaging Winds in Nebraska, August 1 to 2, 2013$65 million · 1.75 in hail · 42 events
- Drought in Texas, August 1 to 31, 2013$90 million · 13 events
- Hail and Damaging Winds in North Carolina, August 1, 20131 death · 1 injured · $15,000 · 1 in hail · 3 events
- Wildfire in Oregon, August 1 to 6, 20131 death · 2 injured · 1 event
- Drought in Oklahoma, August 1 to 31, 2013$27 million · 3 events
- Drought in Texas, August 1 to 31, 2013$5.0 million · 24 events
- Flash Flood and Hail in Wyoming, August 1, 2013$10 million · 1.75 in hail · 6 events
- Hail and Damaging Winds in Nebraska, August 1, 2013$1.3 million · 2.75 in hail · 42 events
- Flash Flooding in Georgia, August 1, 2013$3.1 million · 6 events
- Wildfire in Washington, August 1 to 16, 2013$3.5 million · 1 event
- Tornado and Flood in Florida, August 1, 20131 injured · $503,000 · EF1 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 470764.